Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Tulsa, OK

January 7, 2008Benton County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 7, 2008, 5:06 PM CST for Benton County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2008, 5:06 PM CST (23:06 UTC)
Expired
Jan 7, 2008, 5:41 PM CST
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Benton County, AR

The radar

The Tulsa radar (KINX), 99 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 5:31 PM CSTHAIL 0.75Sulphur Springs, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 4:02 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 072306
SVRTSA
ARC007-080000-
/O.NEW.KTSA.SV.W.0002.080107T2306Z-080108T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
506 PM CST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 600 PM CST

* AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  MAYSVILLE...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAYSVILLE AND
  GRAVETTE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3649 9425 3635 9458 3635 9459 3637 9459
      3638 9460 3649 9461
TIME...MOT...LOC 2306Z 225DEG 37KT 3636 9473

$$
1 follow-up statement
000 
WWUS54 KTSA 072341
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CST MON JAN 7 2008

ARC007-072351-
/O.CAN.KTSA.SV.W.0002.000000T0000Z-080108T0000Z/
BENTON AR-
541 PM CST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BENTON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3649 9425 3635 9458 3635 9459 3637 9459
      3638 9460 3649 9461
TIME...MOT...LOC 2341Z 225DEG 37KT 3661 9441

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 5:03 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 7, 5:03 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
503 PM CST MON JAN 7 2008

.MESOSCALE UPDATE...
MESOSCALE ANALYSIS AT 4PM REVEALED INCREASING STORM-RELATIVE
HELICITY IN WESTERN ARKANSAS AND EXTREME EASTERN OKLAHOMA
IN RESPONSE TO BACKING LOW-LEVEL FLOW AHEAD OF THE APPROACHING
UPPER-JET SEGMENT.  VALUES NOW RANGE FROM AROUND 100 M2/S2 IN
EASTERN OKLAHOMA TO NEAR 300 M2/S2 IN OUR EASTERN COUNTIES IN
ARKANSAS.

THE LOW-LEVEL SHEAR PROFILE IS EXPECTED TO CONTINUE TO
IMPROVE THROUGH MIDNIGHT AS DIURNAL INCREASES OCCUR AND THE
STRENGTHENING SURFACE LOW MOVES INTO CENTRAL OKLAHOMA.

THE CELLS CURRENTLY IN FAR EASTERN OKLAHOMA HAVE STARTED CLEANLY
OFF ANY BOUNDARY AND HAVE THE POTENIAL TO BECOME SUPERCELLS AS THEY
MOVE INTO BOTH HIGHER INSTABILITY AND WIND SHEAR IN WESTERN ARKANSAS
WITH SOME TORNADO THREAT.

UPWARD MOTION ASSOCIATED WITH THE UPPER SYSTEM IS SPREADING INTO
WESTERN OKLHOMA AND AS THIS ARRIVES OVERHEAD IN EASTERN OKLAHOMA
AND WESTERN ARKANSAS THIS EVENING THUNDERSTORMS WILL INCREASE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Jan 7, 4:52 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
452 PM CST MON JAN 7 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
452 PM CST MON JAN 7 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING

	AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL
        ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING

	AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
        NORTHWEST AND WEST CENTRAL ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN OKLAHOMA THIS
AFTERNOON A REGION OF MOISTURE CONVERGENCE AND MODERATE INSTABILITY.
AS OF LATE AFTERNOON...AN UPPER LEVEL WIND MAXIMA CURRENTLY WAS
PUSHING INTO SOUTHWEST OKLAHOMA AND WILL OVERSPREAD THE DRYLINE
LOCATED IN THE VICINITY OF INTERSTATE 35 CORRIDOR.  ADDITIONAL
THUNDERSTORMS AS THEY DEVELOP  WILL CONTINUE TRACKING RAPIDLY
NORTHEASTWARD AND GAIN STRENGTH AS THEY INTERACT WITH THE AXIS OF
MODERATE INSTABILITY ACROSS FAR EASTERN OKLAHOMA.  WIND FIELDS ALOFT
ARE FAVORABLE FOR BOTH SUPERCELLS AND LINE SEGMENTS...BOTH OF WHICH
WOULD HAVE POTENTIAL FOR DAMAGING WINDS AND HAIL.

THE TORNADIC POTENTIAL WILL INCREASE TOWARD THE EARLY
EVENING HOURS AS LOW LEVEL WINDS BECOME MORE FAVORABLE. THE
COMBINATION OF ONGOING STORMS AND MORE FAVORABLE WIND FIELDS WILL BE
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.  SPECIAL
ATTENTION SHOULD BE PLACED ON ANY STORM WHICH IS ABLE TO TRACK MORE
EASTWARD...AS SUCH MOTION WILL BECOME HIGHLY FAVORABLE FOR TORNADIC
POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED...ESPECIALLY
ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
STORM MOTIONS WILL LIKELY BE TOO FAST TO TRACK INDIVIDUALLY...
THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT ACCORDINGLY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON.  A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jan 7, 3:44 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST MON JAN 7 2008

OKZ063-072215-
DELAWARE OK-
344 PM CST MON JAN 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE

AT 344 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TWIN OAKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...TWIN OAKS AND KANSAS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3642 9460 3641 9461 3639 9459 3637 9459
      3617 9483 3630 9499 3654 9466
TIME...MOT...LOC 2144Z 225DEG 37KT 3630 9483

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.